Alert archive / North Carolina / River Flood Warnings in 2016
River Flood Warning 30, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Oct 8, 2016, 3:47 PM EDT for Alamance County, North Carolina. It took effect at Oct 8, 2016, 9:48 PM EDT. It was in force for 31 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2016, 3:47 PM EDT (19:47 UTC)
- In effect from
- Oct 8, 2016, 9:48 PM EDT
- Expired
- Oct 10, 2016, 4:28 AM EDT
- In force
- 31 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Alamance County, NC
The radar
The Raleigh/Durham radar (KRAX), 95 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Haw River at Haw River (HAWN7). The gauge peaked at 19.73 ft at Oct 9, 2016, 3:00 AM EDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 23 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02096500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
261
WGUS42 KRAH 081947
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH, NC
347 PM EDT SAT OCT 8 2016
...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...
Haw River At Haw River affecting Alamance County
...Up to 3 inches of rain has fallen over the upper Haw River
basin today and an additional 2 to 3 inches is expected this
evening...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC001-090747-
/O.NEW.KRAH.FL.W.0030.161009T0150Z-161010T0828Z/
/HAWN7.1.ER.161009T0150Z.161009T1200Z.161009T2028Z.NO/
347 PM EDT SAT OCT 8 2016
The National Weather Service in Raleigh has issued a
* Flood Warning for
The Haw River At Haw River.
* from this evening to late Sunday night, or until the warning is
cancelled.
* At 3:31 PM Saturday the stage was 11.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early
tonight and continue to rise to near 21.3 feet tomorrow
morning.The river will fall below flood stage late tomorrow.
* Impact...At 20.0 feet, There is significant overflow on the right
bank opposite the water treatment plant.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Haw River
Haw River 18 11.6 Sat 04 PM 21.3 10.4 6.0 4.5 3.9
&&
LAT...LON 3624 7953 3613 7934 3590 7918 3585 7930
3604 7944 3613 7954
$$3 follow-up statements
978
WGUS82 KRAH 090151
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
951 PM EDT SAT OCT 8 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Haw River At Haw River affecting Alamance County
Haw River Near Bynum affecting Chatham County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC001-091351-
/O.EXT.KRAH.FL.W.0030.161009T0148Z-161010T0934Z/
/HAWN7.1.ER.161009T0147Z.161009T1200Z.161009T2134Z.NO/
951 PM EDT SAT OCT 8 2016
The Flood Warning continues for the Haw River At Haw River.
* from this evening to late Sunday night, or until the warning is
cancelled.
* At 9:31 PM Saturday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river will rise above flood stage by tonight and continue to
rise to near 22.0 feet by tomorrow morning.The river will fall
below flood stage by tomorrow afternoon.
* Impact...At 23.0 feet, Moderate flood stage. Flooding reaches the
base of the water treatment plant building.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Haw River
Haw River 18 17.8 Sat 10 PM 22.0 11.6 7.1 4.7 3.8
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
Haw River: 471.69
&&
LAT...LON 3624 7953 3613 7934 3590 7918 3585 7930
3604 7944 3613 7954
$$
NCC037-091350-
/O.EXT.KRAH.FL.W.0027.161009T0148Z-161010T2043Z/
/BYNN7.1.ER.161008T2030Z.161009T0600Z.161010T0843Z.NO/
951 PM EDT SAT OCT 8 2016
The Flood Warning continues for the Haw River Near Bynum.
* from this evening to Monday afternoon, or until the warning is
cancelled.
* At 9:31 PM Saturday the stage was 14.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 14.9 feet after midnight
tomorrow. The river will fall below flood stage Monday morning.
* Impact...At 15.0 feet, The river widens up to 800 feet across, but
flooding remains confined to extensive stretches of woods and
pastureland along the river.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Haw River
Bynum 11 14.6 Sat 10 PM 14.0 10.4 6.9 5.6 4.9
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
Bynum: 283.31
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$818
WGUS82 KRAH 090931
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
531 AM EDT SUN OCT 9 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Haw River At Haw River affecting Alamance County
Haw River Near Bynum affecting Chatham County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC001-092131-
/O.EXT.KRAH.FL.W.0030.000000T0000Z-161010T1624Z/
/HAWN7.1.ER.161009T0157Z.161009T1800Z.161010T0424Z.NO/
531 AM EDT SUN OCT 9 2016
The Flood Warning continues for
the Haw River At Haw River.
* At 5:01 AM Sunday the stage was 19.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.9 feet by this
afternoon. The river will fall below flood stage after midnight
tomorrow.
* Impact...At 20.0 feet, There is significant overflow on the right
bank opposite the water treatment plant.
* Impact...At 18.0 feet, Overflow begins on both banks at the water
treatment plant.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Haw River
Haw River 18 19.5 Sun 05 AM 20.6 13.2 7.4 5.0 3.8
To convert the above stage readings to above mean sea level (ft), add
the following to the stage: 471.69
&&
LAT...LON 3624 7953 3613 7934 3590 7918 3585 7930
3604 7944 3613 7954
$$
NCC037-092131-
/O.EXT.KRAH.FL.W.0027.000000T0000Z-161011T0224Z/
/BYNN7.1.ER.161008T2030Z.161009T0647Z.161010T1424Z.NO/
531 AM EDT SUN OCT 9 2016
The Flood Warning continues for
the Haw River Near Bynum.
* At 5:16 AM Sunday the stage was 14.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow late morning.
* Impact...At 15.0 feet, The river widens up to 800 feet across, but
flooding remains confined to extensive stretches of woods and
pastureland along the river.
* Impact...At 11.0 feet, The river widens up to 400 feet across. It
floods pasturelands on the right bank and woodlands on the left.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Haw River
Bynum 11 14.9 Sun 05 AM 14.7 11.4 7.5 5.8 5.0
To convert the above stage readings to above mean sea level (ft), add
the following to the stage: 283.31
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$
26991
WGUS82 KRAH 091417
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1017 AM EDT SUN OCT 9 2016
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Haw River At Haw River affecting Alamance County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC001-091447-
/O.CAN.KRAH.FL.W.0030.000000T0000Z-161010T1624Z/
/HAWN7.1.ER.161009T0157Z.161009T0716Z.161009T1312Z.NO/
1017 AM EDT SUN OCT 9 2016
The Flood Warning is cancelled for
the Haw River At Haw River.
* At 10:01 AM Sunday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* The river crested at 19.7 feet at 0300 AM EDT this morning, and fell
below flood stage at 9:12 AM this morning.
* Forecast...The river will continue to fall to 10.5 feet by tomorrow
morning.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Mon Tue Wed Thu Fri
Haw River
Haw River 18 17.7 Sun 10 AM 10.5 6.6 4.7 3.6 3.2
&&
LAT...LON 3624 7953 3613 7934 3590 7918 3585 7930
3604 7944 3613 7954
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Oct 8, 2:00 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Oct 8, 2:00 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 200 PM EDT SAT OCT 8 2016 .SYNOPSIS... Hurricane Matthew will move slowly northeast along the Carolina coast through tonight, then track offshore to the east on Sunday. && .NEAR TERM /THROUGH SUNDAY/... As of 1030 AM Saturday... UPDATE: Portions of the wind advisory in the Sandhills and SE Coastal Plain (Scotland, Hoke, Cumberland, Sampson and Wayne counties) were upgraded to a high wind warning at 841 AM EDT this morning based on recent trends, i.e. rapid pressure falls spreading north of the NC/SC border attendant the center of Hurricane Matthew tracking NE along the South Carolina coast. As of 14Z, a ~10mb pressure gradient was noted between Raleigh (KRDU) and Laurinburg (KMEB), a distance of 70 nm. See the latest NPWRAH product for detailed information on expected wind gusts/impacts. Sustained winds of 30-40 mph with gusts up to 60 mph are largely expected to be confined to the high wind warning area. -Vincent Flash flood watch has been extended west and north to cover all of central NC, except Forsyth County in the far NW. The far NW part of the Triad, specifically the Winston- Salem/Forsyth County area, should have the lowest probability of flooding and we may leave them out. We will decide with the WPC/NWS QFP conference call at 215 AM. Most models have come even more northward and northeastward with the track of Matthew, and thus the heavy rain bands are now forecast to eventually encompass much of central NC. There is expected to be a very tight QPF gradient with possibly the NW Piedmont in the gradient instead of the NE Piedmont (as the heavier rains continue to spread west with the past few model runs). Current data (radar/satellite) included also suggests that the models more north and northeast track before the turn east tonight may verify better. The eyewall of Hurricane Matthew is now open with the northern portion of the eyewall the only portion remaining in tact. The forward motion is still 010 at 10kt with anticipation that the system will turn NE along the SC coast beginning this morning. A 1025 MB surface high pressure was centered just off the New England coast this morning, extending into our Piedmont Damming Region. There continued to be a low level boundary near the coast, with the deep easterly flow north of the storm pulling in PW's in excess of 2 inches as far north as Raleigh and 2.4 inches to near Fayetteville. The ESE flow at H85 was 40-50 KT spreading deep moisture up and over the CAD wedge. Rain and bands of heavy rain has developed/overspread all of central NC. One heavy band was almost into the Greensboro area. Although the SREF and some hi-res models suggest that the QPF of the operational GFS/EC are overdone for our region, we are not buying into that given the current data analysis. We will expand the Flash Flood Watch to be safe to include most of the region, with the far NW left out (Forsyth). QPF of 6-10 inches will still be forecast in the south and east, with 4-7 central, and 2-4 elsewhere. Locally higher totals in the south and east. Less over the NW. The Wind Advisory will remain in place through the duration of the event. Strongest gusts to 40-50 MPH in the south and east zones. Even 40 mph may down some trees given the expected saturation. Conditions will improve rather quickly when the cyclone begins the turn east later tonight and Sunday morning. Our current ending times of the Watches and advisories will remain into Sunday afternoon, and possibly we can end them more quickly if the system moves more quickly per WPC discussion. && .SHORT TERM /SUNDAY NIGHT/... As of 305 AM Saturday... Skies should be clearing or mostly clear with diminishing breezes Sunday evening and overnight. Lows in the 40s/50s. && .LONG TERM /MONDAY THROUGH SATURDAY/... As of 200 PM Saturday... Cool and dry ridging will build down the east coast...with strong cold air advection producing highs slightly below normal...in the mid to upper 60s Monday after a chilly morning with sunrise temps in the upper 40s to very low 50s. Mins Tuesday morning will be even cooler...45 to 50. Sunny skies will begin to moderate the airmass on Tuesday and highs will reach the upper 60s to lower 70s. Upper ridge over the region will begin to breakdown and shift east of the area by mid to late week, allowing a dry cold front to approach the area from the nw late Thursday. Airmass will undergo slow modification in advance of this front, warming back up to seasonable readings Wednesday and Thursday, with temps potentially cooling back down to below normal Friday and into the weekend. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... As of 740 AM Saturday... A large shield of moderate to heavy rain, to the N and NW of the center of Hurricane Matthew, will continue to translate NWD across central NC today, as the hurricane tracks generally parallel to the SC coast. Widespread, mainly IFR ceilings will continue through this evening, then edge EWD with a resultant lifting and scattering to MVFR or VFR from W to E tonight, as the hurricane and associated rain shield likewise move E. NELY winds will also steadily increase from S to N and peak this afternoon and early evening - highest with gusts between 40-50 kts at FAY and RWI. While the rain and sub-VFR ceilings will steadily move E and out of our area later tonight, a strong NLY wind will continue throughout the night and linger into the day Sunday, as a continental polar (cool and dry)air mass rushes into our region in the wake of Matthew. Outlook: After VFR conditions in high pressure Sun-Mon, NELY low level flow around that high may promote the occurrence of MVFR ceilings Tue-Wed, mainly at ERN TAF sites. && .HYDROLOGY... As of 200 PM Saturday... Widespread life-threatening flash flooding this afternoon will linger well into tonight...perhaps for much of Sunday as well...as several additional inches of rain are expected this afternoon into the evening. Details can be found in the latest flash flood warning products. Final rainfall totals will be eye-popping...10+ inches in the southeast...producing moderate to major flooding at a nearly every river flood forecast point. The Little River at Manchester will rise above its all time record, which was set only last week. Widespread river flooding on the lower reaches of the Neuse and Cape Fear rivers will continue well into next week. For details, see www.weather.gov/ahps2 . && .RAH WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 6 PM EDT Sunday for NCZ078-085-086-088- 089. Flash Flood Watch through Sunday afternoon for NCZ007>011- 022>028-038>043-073>078-083>086-088-089. Wind Advisory until 6 PM EDT Sunday for NCZ011-026>028-041>043- 073>077-083-084. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...BADGETT LONG TERM...mlm AVIATION...MWS HYDROLOGY...MLM
Hazardous weather outlook, Oct 8, 9:28 AM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 928 AM EDT SAT OCT 8 2016 NCZ011-026>028-041>043-073>077-083-084-091330- HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND- 928 AM EDT SAT OCT 8 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO FORWARD REPORTS OF DOWNED TREES... POWER LINES...PROPERTY DAMAGE...OR MEASURED WIND GUSTS ABOVE 40 MPH TO THE NATIONAL WEATHER SERVICE IN RALEIGH. NCZ007>010-022>025-038>040-091330- PERSON-GRANVILLE-VANCE-WARREN-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH-CHATHAM- 928 AM EDT SAT OCT 8 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ021-091330- FORSYTH- 928 AM EDT SAT OCT 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ078-085-086-088-089-091330- WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 928 AM EDT SAT OCT 8 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT SUNDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO FORWARD REPORTS OF DOWNED TREES... POWER LINES...PROPERTY DAMAGE...OR MEASURED WIND GUSTS ABOVE 40 MPH TO THE NATIONAL WEATHER SERVICE IN RALEIGH.
In the hours before
Local storm report, Oct 8, 3:18 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
318 PM EDT SAT OCT 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD 1 S FUQUAY-VARINA 35.57N 78.79W
10/08/2016 WAKE NC AMATEUR RADIO
ANGLER ROAD AT CREEK VALLEY DRIVE IS
IMPASSABLE DUE TO FLOODING.
&&
NWS RALEIGH NC
IRIS SYSTEMLocal storm report, Oct 8, 3:20 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT SAT OCT 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TROPICAL STORM 4 ENE HOPE MILLS 34.99N 78.88W
10/08/2016 CUMBERLAND NC ASOS
THE FAYETTEVILLE REGIONAL AIRPORT (KFAY)
REPORTED A SUSTAINED WIND OF 40 MPH WITH A
PEAK GUST OF 62 MPH AT 306 PM EDT.
&&
VINCENTLocal storm report, Oct 8, 3:22 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
322 PM EDT SAT OCT 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FLASH FLOOD 1 SW COATS CROSSROADS 35.52N 78.56W
10/08/2016 JOHNSTON NC DEPT OF HIGHWAYS
INTERSTATE 40 CLOSED BETWEEN EXIT 319 AND
EXIT 325 DUE TO FLOODING.
&&
NWS RALEIGH NC
IRIS SYSTEMLocal storm report, Oct 8, 3:25 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
325 PM EDT SAT OCT 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD 1 SW FUQUAY-VARINA 35.58N 78.80W
10/08/2016 WAKE NC EMERGENCY MNGR
HIGHWAY 401 ENTERING FUQUAY-VARINA CLOSED
DUE TO HIGH WATER.
&&
NWS RALEIGH NC
IRIS SYSTEMLocal storm report, Oct 8, 3:41 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
341 PM EDT SAT OCT 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FUNNEL CLOUD WALNUT CREEK 35.31N 77.87W
10/08/2016 WAYNE NC PUBLIC
PUBLIC REPORTED A FUNNEL CLOUD NEAR WALNUT
CREEK AND U.S. ROUTE 70.
&&
NWS RALEIGH NC
IRIS SYSTEMLocal storm report, Oct 8, 3:46 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
346 PM EDT SAT OCT 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN 2 S FAYETTEVILLE 35.04N 78.90W
10/08/2016 M12.16 INCH CUMBERLAND NC COCORAHS
RAINFALL SINCE 6:45AM. .
&&
NWS RALEIGH NC
IRIS SYSTEMThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 10:09 PM EDT | River Flood Warning | RAH | Harnett | 4 days |
| Oct 7, 10:09 PM EDT | River Flood Warning | RAH | Cumberland | 6 days |
| Oct 7, 10:12 PM EDT | River Flood Warning | RAH | Johnston | 3 days |
| Oct 7, 10:12 PM EDT | River Flood Warning | RAH | Johnston | 5 days |
| Oct 7, 10:12 PM EDT | River Flood Warning | RAH | Wayne | 11 days |
| Oct 7, 10:18 PM EDT | River Flood Warning | RAH | Edgecombe | 7 days |
| Oct 7, 10:18 PM EDT | River Flood Warning | RAH | Edgecombe | 12 days |
| Oct 8, 8:01 AM EDT | Flash Flood Warning | RAH | Anson, Hoke, Richmond, Scotland | 6 hr |
| Oct 8, 8:37 AM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Hoke, Lee, Montgomery, Moore and 2 more | 6 hr |
| Oct 8, 8:41 AM EDT | High Wind Warning | RAH | Cumberland, Hoke, Sampson, Scotland, Wayne | 18 hr |
| Oct 8, 9:13 AM EDT | River Flood Warning | RAH | Anson, Stanly | 26 hr |
| Oct 8, 10:22 AM EDT | Flash Flood Warning | RAH | Durham, Johnston, Wake, Wayne | 6 hr |
| Oct 8, 11:32 AM EDT | Flash Flood Warning | RAH | Cumberland, Hoke, Sampson | 6 hr |
| Oct 8, 12:09 PM EDT | River Flood Warning | RAH | Chatham | 48 hr |
| Oct 8, 1:09 PM EDT | Flash Flood Warning | RAH | Durham, Johnston, Wake, Wayne | 6 hr |
| Oct 8, 1:21 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Davidson, Forsyth, Guilford, Orange and 2 more | 8 hr |
| Oct 8, 1:31 PM EDT | Flash Flood Warning | RAH | Anson, Chatham, Harnett, Lee, Montgomery, Moore and 3 more | 6 hr |
| Oct 8, 2:04 PM EDT | Flash Flood Warning | RAH | Edgecombe, Franklin, Halifax, Nash, Warren, Wilson | 8 hr |
| Oct 8, 2:28 PM EDT | River Flood Warning | RAH | Chatham, Lee | 67 hr |
| Oct 8, 2:32 PM EDT | Flash Flood Warning | RAH | Alamance, Granville, Orange, Person, Vance | 8 hr |
| Oct 8, 2:37 PM EDT | River Flood Warning | RAH | Franklin | 69 hr |
| Oct 8, 3:50 PM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 8 hr |
| Oct 8, 3:54 PM EDT | River Flood Warning | RAH | Edgecombe, Halifax, Nash | 5 days |
| Oct 8, 5:29 PM EDT | Flash Flood Warning | RAH | Cumberland, Hoke, Sampson | 8 hr |
| Oct 8, 6:55 PM EDT | Flash Flood Warning | RAH | Durham, Edgecombe, Johnston, Nash, Wake, Wayne and 1 more | 7 hr |
| Oct 8, 7:49 PM EDT | Flash Flood Warning | RAH | Chatham, Harnett, Lee, Montgomery, Moore, Richmond and 1 more | 6 hr |
Nearby
River Flood Warnings in North Carolina, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.